Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 4, 2006, 5:36 PM CDT for Plaquemines Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2006, 5:36 PM CDT (22:36 UTC)
- Expired
- May 4, 2006, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 042236 TORLIX LAC075-042300- /O.NEW.KLIX.TO.W.0017.060504T2236Z-060504T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF MYRTLE GROVE...OR ABOUT 12 MILES NORTHWEST OF PORT SULPHUR...MOVING SOUTH AT 35 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. LAT...LON 2961 8978 2964 8998 2952 8995 2946 8977 $$
1 follow-up statement
000 WWUS54 KLIX 042258 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 557 PM CDT THU MAY 4 2006 LAC075-042307- /O.EXP.KLIX.TO.W.0017.000000T0000Z-060504T2300Z/ PLAQUEMINES LA- 557 PM CDT THU MAY 4 2006 ...THE TORNADO WARNING FOR PLAQUEMINES PARISH EXPIRES AT 600 PM CDT... THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM. A REPORT OF SMALL HAIL WAS RECEIVED IN THE ORANGE GROVE AREA AT 545. LAT...LON 2961 8978 2964 8998 2952 8995 2946 8977 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 4, 3:19 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 4, 3:19 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 319 PM CDT THU MAY 4 2006 .DISCUSSION... MAIN FORECAST CONCERN CENTERS AROUND RAIN CHANCES THROUGH THE WEEKEND. SCATTERED CONVECTION DEVELOPED LATE THIS MORNING AND THIS AFTERNOON WITH DAYTIME HEATING. THE GREATEST CONCENTRATION OF CONVECTION HAS BEEN ACROSS THE WESTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WHERE THE BETTER MOISTURE RESIDES. ALTHOUGH THE COVERAGE HAS BEEN RATHER RANDOM IN NATURE...SOME OF THE ACTIVITY HAS FOCUSED ALONG LAKE AND SEA BREEZE BOUNDARIES. CONVECTION WILL BE IN THE OFFING THROUGH THE WEEKEND AS A SERIES OF SHORT WAVES TRAVERSE THE LOWER MISSISSIPPI VALLEY AND GULF COAST REGION EMBEDDED IN A MAINLY WESTERLY FLOW ALOFT WHILE A FRONTAL BOUNDARY SETTLES SLOWLY SOUTH INTO THE AREA FRIDAY NIGHT AND MEANDERS ACROSS THE REGION THROUGH THE WEEKEND BEFORE GETTING A PUSH SOUTH INTO THE NORTH GULF OF MEXICO SUNDAY NIGHT AND MONDAY. ANOTHER CHANCE FOR RAIN WILL BE IN THE FORECAST FOR TUESDAY AS ANOTHER SHORT WAVE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY...BUT A BETTER CHANCE FOR RAIN WILL OCCUR TOWARD THE END OF NEXT WEEK AS AN UPPER TROUGH DEEPENS OVER THE EASTERN CONUS AND PUSHES AN ASSOCIATED COLD FRONT ACROSS THE FORECAST AREA LATE THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 65 84 64 83 / 20 40 30 50 BTR 67 85 66 84 / 20 40 30 50 MSY 69 84 69 83 / 20 30 30 40 GPT 68 82 68 83 / 20 30 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 11
Hazardous weather outlook, May 4, 11:00 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU MAY 4 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1100 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 4, 1:13 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 113 PM CDT THU MAY 4 2006 LAZ034>037-046>050-041915- ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- POINTE COUPEE-ST HELENA-WEST BATON ROUGE-WEST FELICIANA- 113 PM CDT THU MAY 4 2006 ...THUNDERSTORMS APPROACHING THE BATON ROUGE AREA... SCATTERED SHOWERS AND THUNDERSTORMS OVER AND NEAR THE ATCHAFALAYA BASIN WILL MOVE EAST AND NORTHEAST AROUND 15 MPH INTO METROPOLITAN BATON ROUGE THROUGH 2 PM. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. LAZ060>064-068>070-041915- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 113 PM CDT THU MAY 4 2006 ...SLOW MOVING SHOWERS AND THUNDERSTORMS DEVELOPING IN NEW ORLEANS... SLOW MOVING...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING AROUND METRO NEW ORLEANS...FROM NEAR HARAHAN AND OLD METAIRIE TO NEAR UPTOWN...THE FRENCH QUARTER...NINTH WARD...AND ARABI THROUGH 130 PM...AND POSSIBLY SOME SURROUNDING AREAS BY 2 PM. MOVEMENT WILL BE SLOW AND ERRATIC DUE TO THE NUMEROUS LAKE BREEZE BOUNDARIES. STRONGER THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR OR LESS...ALONG WITH FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 35 MPH AND POSSIBLY SMALL HAIL. PONDING OF WATER MAY CAUSE FLOODING OF SOME STREETS. IN ADDITION...WATERSPOUTS ARE POSSIBLE WITH DEVELOPING SHOWERS OVER WATER. 22
Special weather statement, May 4, 2:57 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 257 PM CDT THU MAY 4 2006 LAZ056>065-067>070-042100- ASSUMPTION-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-ORLEANS-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 257 PM CDT THU MAY 4 2006 ...FUNNEL CLOUDS OR WATERSPOUTS REPORTED WITH THUNDERSTORM SOUTH OF VIOLET... ...ADDITIONAL STRONG THUNDERSTORMS DEVELOPING SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN... SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM A THUNDERSTORM MOVING OVER MARSHES FROM EAST OF BELLE CHASSE TO SOUTH OF VIOLET IN PLAQUEMINES AND ST BERNARD PARISHES. ADDITIONAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES EAST TOWARDS YSCLOSKEY. ANOTHER THUNDERSTORM OVER NORTHEAST ST. CHARLES PARISH SHOWED SOME ROTATION AND COULD PRODUCE A FUNNEL CLOUD OR WATERSPOUT BETWEEN THE NEW ORLEANS ARMSTRONG INTERNATIONAL AIRPORT AND NORCO. ADDITIONAL STRONG THUNDERSTORMS WERE OCCURRING WEST AND SOUTH OF CONVENT TO SOUTH OF BOUTTE NEAR THE ST CHARLES AND LAFOURCHE PARISH LINE. MOVEMENT OF THESE STORMS WAS EAST AT 5 TO 10 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...WATERSPOUTS...AND WIND GUSTS OF 30 TO 40 MPH...WHICH COULD BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. 22
Local storm report, May 4, 3:26 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD VIOLET 29.90N 89.89W
05/04/2006 ST. BERNARD LA PUBLIC
MULTIPLE REPORTS OF FUNNEL CLOUDS RECEIVED FROM THE
VIOLET AREA.
0247 PM TORNADO BELLE CHASSE 29.85N 90.00W
05/04/2006 PLAQUEMINES LA LAW ENFORCEMENT
A TORNADO WAS OBSERVED TO BRIEFLY TOUCH DOWN IN A MARSH
ACROSS FROM THE BELLE CHASSE NAVAL AIR STATION.
1205 PM WATER SPOUT NEW ORLEANS 29.97N 90.08W
05/04/2006 ORLEANS LA FIRE DEPT/RESCUE
A WATERSPOUT WAS OBSERVED ON LAKE CATHERINE.
&&
MSHIELDSSpecial weather statement, May 4, 4:28 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 PM CDT THU MAY 4 2006 LAZ064-069-070-042230- LOWER PLAQUEMINES-LOWER ST BERNARD-UPPER ST BERNARD- 428 PM CDT THU MAY 4 2006 ...STRONG THUNDERSTORMS AFFECTING PORTIONS OF LOWER ST. BERNARD AND LOWER PLAQUEMINES PARISHES... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DELACROIX IN LOWER ST. BERNARD PARISH. THIS STRONG THUNDERSTORM IS NEARLY STATIONARY AND WILL AFFECT AREAS IN AND NEAR DELACROIX...VIOLET...AND YSCLOSKEY THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...WATERSPOUTS...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:02 PM CDT | Special Marine Warning | LIX | 28 min | |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| May 4, 5:50 PM CDT | Special Marine Warning | LIX | 85 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.